Alert archive / California / Red Flag Warnings in 2025
Red Flag Warning 2, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Jun 1, 2025, 11:26 AM PDT. It took effect at Jun 2, 2025, 2:00 AM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2025, 11:26 AM PDT (18:26 UTC)
- In effect from
- Jun 2, 2025, 2:00 AM PDT
- Expired
- Jun 2, 2025, 8:00 PM PDT
- In force
- 18 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
145 WWUS86 KSTO 011826 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 1126 AM PDT Sun Jun 1 2025 CAZ213-215-216-263-279-030300- /O.NEW.KSTO.FW.W.0002.250602T0900Z-250603T0300Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Eastern Mendocino NF- 1126 AM PDT Sun Jun 1 2025 ...RED FLAG WARNING IN EFFECT FROM 2 AM TO 8 PM PDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 213,215,216,263 AND 279... The National Weather Service in Sacramento has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from 2 AM to 8 PM PDT Monday. * Winds...North to northeast winds 15 to 25 mph with gusts 30 to 40 mph expected. Strongest winds are expected across the northern and central Sacramento Valley along and west of Interstate 5 and into the northern Coastal Range. * Humidity...9 to 20 percent. * Highest Threat...Northern Sacramento Valley along and west of the I-5 corridor and the adjacent northern Coastal Range. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity. Outdoor burning is not recommended PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/sacramento
2 follow-up statements
080 WWUS86 KSTO 022001 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 101 PM PDT Mon Jun 2 2025 CAZ213-215-216-263-279-030300- /O.CON.KSTO.FW.W.0002.000000T0000Z-250603T0300Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Eastern Mendocino NF- 101 PM PDT Mon Jun 2 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 213,215,216,263 AND 279... * Winds...North to northeast winds 15 to 25 mph with gusts 30 to 40 mph expected. Strongest winds are expected across the northern and central Sacramento Valley along and west of Interstate 5 and into the northern Coastal Range. * Humidity...9 to 20 percent. * Highest Threat...Northern Sacramento Valley along and west of the I-5 corridor and the adjacent northern Coastal Range. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/sacramento
161 WWUS86 KSTO 030301 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 801 PM PDT Mon Jun 2 2025 CAZ213-215-216-263-279-030415- /O.EXP.KSTO.FW.W.0002.000000T0000Z-250603T0300Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Eastern Mendocino NF- 801 PM PDT Mon Jun 2 2025 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 213,215,216,263 AND 279... Winds have decreased across the area and Red Flag criteria is no longer being met, therefore the Red Flag Warning has expired. $$ http://weather.gov/sacramento
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at May 31, 1:01 PM PDT, 22 hours 25 minutes earlier.
Area forecast discussion, May 31, 1:01 PM PDT, 22 hours 25 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 101 PM PDT Sat May 31 2025 For additional details on weather and expected impacts over the next 7 days, please visit weather.gov/sto/briefing. .Discussion... .Synopsis... Following another afternoon of well above normal temperatures today, warm and dry weather is expected to persist from Sunday into next week alongside periodically breezy winds as troughing aloft builds into the region. Resultant elevated fire weather conditions are expected at times during periods of strongest winds. Additionally, some 5-15% PM mountain shower/thunderstorm chances are anticipated today & Sunday and Thursday & Friday, primarily along the Sierra south of Interstate 80. Otherwise, predominantly Moderate HeatRisk expected across interior NorCal through the week ahead. && .Key Messages... * Heat Advisory in effect through 11 PM this evening for Valley, Delta, and foothills. * Today: -Triple digit heat continues in the Valley and foothills with near to record high temperatures possible. Widespread Moderate HeatRisk with areas of Major HeatRisk in the Valley and foothills. -Probability of Valley high temperatures > 100F: --Saturday: 50-95%, highest away from Delta breeze influenced areas. -Hot temperatures along with very low humidity and periodically breezy winds will lead to elevated fire weather conditions. -Slight thunderstorm chances around 5-15% this afternoon/evening along the Sierra south of Interstate 80. * Sunday - Monday: -Near normal highs Sunday with additional warming and areas of Moderate HeatRisk returning by Monday. -Elevated fire weather concerns, particularly Sunday evening - midday Monday across the northern and central Sacramento Valley. --Low relative humidity with limited overnight recovery expected as breezy north winds increase Sunday evening. --Probability of wind gusts > 30 mph: 50-80%, highest within northern Sacramento Valley. -Slight thunderstorm chances around 5-15% across Shasta County mountains on Sunday, returning to portions of the Sierra south of Interstate 80 on Monday. * Tuesday - Friday: -Broad northwesterly flow aloft expected to persist through the week with some increasing heights aloft. -Periodically breezy winds expected to continue within this flow pattern as temperatures settle slightly above normal with areas of Moderate HeatRisk. -Probability of Valley high temperatures > 95F: --Northern/Central Sacramento Valley: 60-90% --Delta, S. Sacramento Valley, N. San Joaquin Valley: 20-40% -Slight thunderstorm chances around 5-15% Thursday and Friday PM along the Sierra south of Interstate 80. .Changes from previous forecast... -Potential for elevated fire weather conditions across the northern/central Sacramento Valley increasing for the Sunday evening through midday Monday period. && .AVIATION... VFR conditions prevail over interior NorCal next 24 hours. Surface winds around 10-15 knots, gusts up to 20 knots in the northern Sacramento Valley from 08z to 18z tomorrow. Surface winds in the Delta around 15 knots with gusts up to 25 knots around 21z today through 08z tomorrow. && .STO WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 11 PM PDT this evening for Carquinez Strait and Delta-Central Sacramento Valley-Motherlode-Mountains Southwestern Shasta County to Western Colusa County-Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-Northern San Joaquin Valley-Shasta Lake Area / Northern Shasta County- Southern Sacramento Valley. &&
Nearby
Red Flag Warnings in California, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.